Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 384, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 4, 2011, 3:52 AM CDT for 4 counties in Alabama. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 3:52 AM CDT (08:52 UTC)
- Expired
- Aug 4, 2011, 4:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:56 AM CDT | TSTM WND DMG | 5 Sw Haleyville, AL | SEVERAL TREES WERE REPORTED DOWN ACROSS THE NORTHEAST PORTION OF MARION COUNTY. |
| Aug 4, 4:10 AM CDT | TSTM WND DMG | Double Springs, AL | NUMEROUS TREES WERE BLOWN DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 11:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
830
WUUS54 KBMX 040852
SVRBMX
ALC057-093-127-133-040930-
/O.NEW.KBMX.SV.W.0384.110804T0852Z-110804T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 AM CDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
EASTERN MARION COUNTY IN NORTHWEST ALABAMA...
NORTHERN WALKER COUNTY IN ALABAMA...
WINSTON COUNTY IN NORTHWEST ALABAMA...
* UNTIL 430 AM CDT
* AT 349 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MORELAND TO 6 MILES NORTH OF LYNN TO 5
MILES SOUTHWEST OF BRINN...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LYNN...ARLEY...WINFIELD...CARBON HILL...WINSTON FREE STATE BARN...
INMANFIELD...DOUBLE SPRINGS AND HOUSTON RECREATIONAL AREA.
THIS INCLUDES...
US 78 EXIT NUMBERS 22 THROUGH 57...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3430 8711 3430 8710 3399 8710 3399 8713
3397 8713 3396 8710 3394 8710 3380 8737
3379 8779 3432 8804
TIME...MOT...LOC 0852Z 334DEG 18KT 3425 8729 3411 8755
3410 8786
$$
17/KLAWS1 follow-up statement
898
WWUS54 KBMX 040909
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 AM CDT THU AUG 4 2011
ALC057-093-127-133-040930-
/O.CON.KBMX.SV.W.0384.000000T0000Z-110804T0930Z/
FAYETTE AL-MARION AL-WALKER AL-WINSTON AL-
409 AM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINSTON...
NORTHERN WALKER...EASTERN MARION AND NORTH CENTRAL FAYETTE COUNTIES
UNTIL 430 AM CDT...
AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NESMITH TO FALLS CITY TO NAUVOO
TO BRILLIANT TO 7 MILES SOUTHEAST OF HAMILTON...MOVING SOUTHEAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
CARBON HILL...WINFIELD...BRILLIANT...LAKE SHORE...ELDRIDGE...
CURRY...KANSAS...SMITH DAM...GLEN ALLEN AND PEA RIDGE.
THIS INCLUDES...
US 78 EXIT NUMBERS 22 THROUGH 57...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3427 8779 3425 8756 3424 8737 3430 8719
3430 8710 3399 8710 3399 8713 3397 8713
3396 8710 3394 8710 3380 8737 3379 8779
3421 8799
TIME...MOT...LOC 0909Z 334DEG 18KT 3421 8707 3403 8725
3394 8747 3399 8770 3408 8787
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:39 AM CDT, 13 minutes earlier.
Area forecast discussion, Aug 4, 3:39 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 AM CDT THU AUG 4 2011 .DISCUSSION... THUNDERSTORM COMPLEX THAT DEVELOPED ALONG STATIONARY BOUNDARY IN TENNESSEE OUTFLOWED SOUTHWARD INTO NORTH CENTRAL ALABAMA THIS MORNING. THIS UNDOUBTEDLY WILL SET UP A SIGNIFICANT BOUNDARY OVER CENTRAL ALABAMA FOR ADDITIONAL THUNDERSTORMS TO DEVELOP DURING THE DAY AS TEMPERATURES HEAT UP AND THE ATMOSPHERE BECOMES EVEN MORE UNSTABLE. INITIAL STORM MOTION IS FROM THE NORTHWEST AND A GENERAL NORTHERLY MOTION SHOULD CONTINUE TODAY...SO AS STORMS DEVELOP UPSTREAM IN THE NORTHERN HALF OF THE STATE THEY SHOULD CONTINUE TO DEVELOP SOUTHWARD WITH TIME. STORM SEVERITY IS SOMEWHAT QUESTIONABLE AS THE CURRENT THUNDERSTORM COMPLEX WILL HELP DICTATE LATER CONVECTION BUT ADDITIONAL COLD POOL DRIVEN COMPLEXES WILL BE POSSIBLE DURING THE DAY WITH SOME ISOLATED STRONG TO DAMAGING WINDS NOT OUT OF THE QUESTION. WITH THE HIGHER RAIN CHANCES ALSO COMES THE LESS LIKELIHOOD OF SEEING WIDESPREAD EXTREME TEMPERATURES. NOT TO SAY THAT IT WILL NOT BE HOT AND STEAMY BECAUSE IT WILL...BUT ANY THOUGHTS OF AN EXTREME HEAT WARNING ARE OUT THE WINDOW NOW. WILL LET THE HEAT ADVISORY CONTINUE FOR THE TIME BEING AS IT IS ALREADY OUT BUT MAY END UP CANCELING IT LATER THIS MORNING. THROUGH EARLY NEXT WEEK...THE UPPER RIDGING OVER THE SOUTHERN PLAINS BECOMES INCREASINGLY FLATTENED WITH THE CENTER OF THE RIDGE RETROGRADING TO THE FOUR CORNERS REGION OVER THE WEEKEND. THIS WILL ALLOW FOR AN EASTERN CONUS TROUGH TO DEVELOP AND BRING RAIN CHANCES UP TO CLIMATOLOGICAL VALUES. BY MIDWEEK...A SYNOPTIC BOUNDARY IS FORECAST TO BE NEAR THE DEEP SOUTH AS THE UPPER TROUGH OVER THE REGION DEEPENS. THUS WILL CONTINUE WITH AT LEAST CLIMATOLOGICAL POPS THROUGH THE EXTENDED. TEMPERATURES THROUGH THE NEXT SEVEN DAYS SHOULD RESPOND TO THE WEAKENING RIDGE AND HIGHER RAIN CHANCES BY FALLING INTO THE LOWER TO MID 90S WITH OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S. && .AVIATION... 06Z TAF DISCUSSION. CLUSTER OF DECAYING STRONG STORMS WILL MOVE INTO THE NORTHEAST CENTRAL ALABAMA COUNTIES OVER THE NEXT COUPLE OF HOURS (IE. BHM/ANB). NOT CONFIDENT THAT STORMS WILL MAKE IT TO EET AS THEY ARE DECREASING RAPIDLY WITH OUTFLOW OUTRUNNING STORMS TO THE SOUTH. HOWEVER...STRONG ENOUGH STILL TO SEE SOME GUSTS INITIALLY. HOWEVER...WILL BE WATCHING FOR POSSIBLE AMENDMENTS AT EET DEPENDING ON TSTORM EVOLUTION. ACROSS FAR WEST AND SOUTH...SHOULD HOLD OFF UNTIL DURING THE DAY FOR TSTORMS. STILL LOOKING AT SOME BR ACROSS WEST AND SOUTH. HOWEVER...RAIN/CLOUD COVER MAY AFFECT ANB LATER. DID NOT CHANGE STORM TIMING FOR THURSDAY DAY WITH CONTINUED STAIR STEPPED INTRO OF VCTS FROM NORTH TO SOUTH WITH APPROACH OF FRONT AND INCREASED MOISTURE AND CONVECTION DEVELOPING AHEAD OF IT. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 95 73 93 73 93 / 30 30 40 20 40 ANNISTON 94 76 95 75 93 / 30 30 40 20 40 BIRMINGHAM 96 79 96 77 95 / 50 30 40 20 40 TUSCALOOSA 100 78 96 77 96 / 50 30 40 20 40 CALERA 96 77 95 76 93 / 50 30 40 20 40 AUBURN 95 75 94 75 92 / 50 30 40 20 40 MONTGOMERY 98 78 97 77 95 / 50 30 40 20 40 TROY 97 75 96 75 92 / 50 30 40 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 88/08
Hazardous weather outlook, Aug 4, 12:15 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 AM CDT THU AUG 4 2011 ALZ011>015-017>050-050030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1215 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A COMPLEX OF THUNDERSTORMS WILL MOVE TO THE SOUTH INTO PORTIONS OF CENTRAL ALABAMA DURING THE PRE DAWN HOURS. DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE WITH THESE STORMS GENERALLY ALONG...NORTH... AND EAST OF A DOUBLE SPRINGS TO CALERA TO ROANOKE LINE THROUGH 5 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OPPRESSIVE HEAT WILL CONTINUE THROUGH THE END OF THE WORK WEEK AND POSSIBLY INTO THE WEEKEND. HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE POSSIBLE THROUGH SUNDAY...POSSIBLY HIGHER. BE PREPARED FOR THE POSSIBILITY OF EXCESSIVE HEAT FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT. 08/MNK
In the hours before
Special weather statement, Aug 4, 12:43 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 AM CDT THU AUG 4 2011
ALZ014-015-017>020-024-026-040630-
BLOUNT AL-CALHOUN AL-CHEROKEE AL-ETOWAH AL-JEFFERSON AL-ST. CLAIR
AL-WALKER AL-WINSTON AL-
1243 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WINSTON...NORTHEASTERN
WALKER...ST. CLAIR...NORTHEASTERN JEFFERSON...ETOWAH...SOUTHWESTERN
CHEROKEE...BLOUNT AND CALHOUN COUNTIES UNTIL 130 AM CDT...
AT 1238 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF RAINSVILLE
TO ALBERTVILLE TO BLOUNTSVILLE TO 7 MILES SOUTH OF WEST POINT TO 6
MILES NORTH OF BRUSHY LAKE...AND MOVING SOUTH AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLEVELAND...
ONEONTA...
ARLEY...
GADSDEN...
RAINBOW CITY...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3430 8719 3425 8710 3397 8713 3386 8698
3397 8678 3409 8670 3423 8642 3411 8630
3419 8619 3421 8585 3425 8583 3379 8565
3359 8593 3370 8619 3354 8619 3343 8634
3355 8648 3344 8671 3370 8713 3431 8737
TIME...MOT...LOC 0543Z 342DEG 45KT 3439 8599 3419 8623
3407 8656 3409 8696 3431 8728
17/KLAWSLocal storm report, Aug 4, 1:07 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 AM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG BLOUNTSVILLE 34.10N 86.58W
08/04/2011 BLOUNT AL 911 CALL CENTER
TREE FELL ON A RESIDENCE IN BLOUNTSVILLE. WINDS ESTIMATED
BETWEEN 35 AND 50 MPH.
&&
ARMSpecial weather statement, Aug 4, 1:20 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 AM CDT THU AUG 4 2011
ALZ015-019>021-024>027-040700-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-JEFFERSON AL-SHELBY AL-ST. CLAIR
AL-TALLADEGA AL-WALKER AL-
120 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
TALLADEGA...SHELBY...ST. CLAIR...JEFFERSON...CLEBURNE...SOUTHEASTERN
CHEROKEE AND CALHOUN COUNTIES UNTIL 200 AM CDT...
AT 118 AM CDT/218 AM EDT/...THE NATIONAL WEATHER SERVICE WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELOIT TO GARDENDALE
TO 7 MILES WEST OF RAGLAND TO 5 MILES SOUTH OF HOKES BLUFF TO 7 MILES
NORTHEAST OF GAYLESVILLE...AND MOVING SOUTH AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TRUSSVILLE...
FULTONDALE...
MOODY...
IRONDALE...
LEEDS...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3360 8532 3349 8542 3350 8590 3330 8598
3330 8612 3310 8618 3310 8649 3302 8656
3307 8662 3310 8697 3329 8711 3384 8729
3373 8679 3380 8627 3388 8611 3384 8605
3395 8588 3394 8574 3407 8578 3439 8548
TIME...MOT...LOC 0620Z 345DEG 43KT 3374 8715 3364 8676
3371 8624 3390 8583 3431 8546
17/KLAWSSpecial weather statement, Aug 4, 1:51 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 AM CDT THU AUG 4 2011
ALZ021-024-025-027>029-040730-
CLAY AL-CLEBURNE AL-JEFFERSON AL-RANDOLPH AL-SHELBY AL-TALLADEGA AL-
151 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...SHELBY...RANDOLPH...
SOUTHERN JEFFERSON...CLEBURNE AND CLAY COUNTIES UNTIL 230 AM CDT...
AT 150 AM CDT/250 AM EDT/...THE NATIONAL WEATHER SERVICE WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO
MEADOWBROOK TO ALPINE BAY RESORT TO OXFORD LAKE TO 6 MILES WEST OF
CEDARTOWN...AND MOVING SOUTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TALLADEGA...
HOOVER...
CHELSEA...
BESSEMER...
HEFLIN...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3311 8549 3310 8649 3302 8656 3307 8662
3308 8695 3324 8703 3332 8718 3352 8725
3355 8716 3352 8648 3350 8638 3339 8638
3352 8627 3349 8626 3360 8604 3356 8575
3365 8564 3386 8560 3397 8540 3334 8527
TIME...MOT...LOC 0651Z 343DEG 36KT 3346 8712 3340 8670
3344 8622 3359 8573 3399 8536
17/KLAWSSpecial weather statement, Aug 4, 3:17 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 AM CDT THU AUG 4 2011
ALZ011-014-040900-
MARION AL-WINSTON AL-
317 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WINSTON AND EASTERN
MARION COUNTIES UNTIL 400 AM CDT...
AT 312 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HACKLEBURG...OR 13 MILES NORTHWEST OF HALEYVILLE...
MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HALEYVILLE...
HACKLEBURG...
BRINN...
NEEDMORE...
LAKE BUTTAHATCHEE...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3432 8766 3431 8762 3416 8743 3394 8786
3432 8795
TIME...MOT...LOC 0817Z 318DEG 16KT 3432 8780
17/KLAWSSpecial weather statement, Aug 4, 3:39 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 AM CDT THU AUG 4 2011
ALZ011-014-040930-
MARION AL-WINSTON AL-
339 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND EASTERN MARION
COUNTIES UNTIL 430 AM CDT...
AT 335 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ASHRIDGE
TO HALEYVILLE TO HACKLEBURG...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LYNN...
ARLEY...
BRINN...
ASHRIDGE...
LAKE BUTTAHATCHEE...
&&
LAT...LON 3431 8732 3408 8718 3399 8728 3400 8764
3391 8764 3391 8777 3430 8801 3427 8764
3431 8760
TIME...MOT...LOC 0839Z 334DEG 18KT 3433 8744 3419 8760
3421 8786
17/KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:43 AM CDT | Special Weather Statement | BMX | Blount, Calhoun, Etowah, St. Clair | 47 min |
| Aug 4, 1:20 AM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Jefferson, St. Clair, Shelby and 1 more | 40 min |
| Aug 4, 1:51 AM CDT | Special Weather Statement | BMX | Clay, Cleburne, Randolph, Shelby, Talladega | 39 min |
| Aug 4, 3:17 AM CDT | Special Weather Statement | BMX | Marion | 43 min |
| Aug 4, 3:39 AM CDT | Special Weather Statement | BMX | Marion, Winston | 51 min |
| Aug 4, 4:29 AM CDT | Special Weather Statement | BMX | Walker | 31 min |
| Aug 4, 5:05 AM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 40 min |
| Aug 4, 7:12 AM CDT | Special Weather Statement | BMX | Winston | 48 min |
| Aug 4, 8:09 AM CDT | Special Weather Statement | BMX | Walker | 36 min |
| Aug 4, 12:11 PM CDT | Special Weather Statement | BMX | Cherokee | 49 min |
| Aug 4, 1:02 PM CDT | Special Weather Statement | BMX | Cherokee | 28 min |
| Aug 4, 2:49 PM CDT | Special Weather Statement | BMX | Blount | 26 min |
| Aug 4, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 64 min |
| Aug 4, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 60 min |
| Aug 4, 4:35 PM CDT | Areal Flood Advisory | BMX | Lamar | 115 min |
| Aug 4, 4:56 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 49 min |
| Aug 4, 5:11 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
| Aug 4, 5:12 PM CDT | Special Weather Statement | BMX | Sumter | 48 min |
| Aug 4, 5:30 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 60 min |
| Aug 4, 5:57 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 48 min |
| Aug 4, 6:48 PM CDT | Special Weather Statement | BMX | Sumter | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.